Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 26, 2016, 4:16 PM CDT for Douglas County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 26, 2016, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 187 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WWUS83 KMPX 262116
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT TUE JUL 26 2016
MNZ041-262145-
DOUGLAS-
416 PM CDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DOUGLAS COUNTY...
AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CARLOS...OR
NEAR ALEXANDRIA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...CARLOS...MILTONA...GARFIELD...
BELLE RIVER AND ROSE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4596 9515 4590 9547 4598 9557 4611 9533
4611 9515
TIME...MOT...LOC 2116Z 239DEG 16KT 4598 9534
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:24 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 26, 3:24 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 324 PM CDT TUE JUL 26 2016 .SHORT TERM...(This evening through Wednesday) Issued at 315 PM CDT Tue Jul 26 2016 The short term concerns are timing and severity of convection tonight into Wednesday. Current water vapor imagery showing a couple of short waves affecting the region this afternoon. One to the north...which continues to generate some isolated convection...north of the cwa. THe other...stronger wave is over South Dakota and is generating more widespread convection into eastern South Dakota. Latest mesoscale analysis is showing MLCAPE to 3000 j/kg in the northern cwa. This region remains under at least some weak moisture transport and waa under the right entrance region of 30h jet across southern Canada. It should force at least scattered convection along the weak frontal boundary into this evening. Isolated severe is possible...mainly because of high CAPE/DCAPE into the evening. Farther west...stronger deep layer shear exists and the Dakotas convection may develop into a MCS this evening and drop east southeast into southwest Minnesota late. It still looks like much of the far southern cwa will remain dry overnight...until the trough and surface low moves in on Wednesday. We will continue the likely pop trend as it moves across the area. This along with more cloud cover should limit overall temperature rises...especially to the west...where they should remain in the 70s Wednesday afternoon. Although shear will be greater...any severe convection will be highly conditional and on amount of heating/destabilization...and that currently looks limited. .LONG TERM...(Wednesday night through Tuesday) Issued at 315 PM CDT Tue Jul 26 2016 Main forecast concerns is timing of when or how long the precipitation lasts Wednesday night/Thursday, and the heat returning next week. Wednesday night precipitation chances will depend on the strength of the frontal boundary and how far south-southeast this boundary moves by Thursday morning. Based on the weaker 85h flow and an inverted trough forming Wednesday evening, precipitation is likely for the southeastern 1/3 of MPX forecast area through Thursday morning. Chances of precipitation diminish considerably by Thursday morning as the main upper level system moves off to the southeast, and a drier northeast flow develops. There could be residual showers or thunderstorms along the Minnesota/Iowa border Thursday afternoon depending upon the amount of instability leftover from the surface front. This drier northeast flow has allowed for a drier forecast on Friday and Saturday before winds shift to the southeast Saturday night/Sunday. Dew points drop into the 50s/60s with this northeast flow which will keep humidity levels comfortable. Past Sunday, models have continued the trend of a much warmer and humid air mass returning to the Upper Midwest. This scenario is likely based on a strong long wave trough building southward across the Pacific Northwest, which will allow for the Upper Ridge to build northeast across the Rockies/Northern Plains. Although both the GFS/EC become more progressive late next week in terms of a fast west to east flow, I don't necessary believe in this scenario, or at least the speed of the change. As it is beyond the 7 day period, and not in the current forecast, will see how things develop as the upper level pattern evolves. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1225 PM CDT Tue Jul 26 2016 Immediate concern is the convective threat during the period. Confidence continues to remain highest across central MN into west central WI this afternoon and evening as the cool front settles south into the area overnight. Activity over South Dakota is expected to shift east southeast and move into southwest MN later tonight into Wed morning as well. Its still a question how far this activity moves during the morning. SW winds 10-15 knots and becoming more sly and into the evening...then more e-se into Wed. KMSP...We continue to expect main convective threat to remain north and west of the airport through tonight. We may see activity work into the region Wednesday morning ahead of the next wave...and continue through the afternoon. Confidence low enough of timing to just mention vcsh at 17z for now. /OUTLOOK FOR KMSP/ Wed ngt...Mainly VFR. CHC MVFR/TSRA. Winds S 5 kts. Thu...Mainly VFR. CHC MVFR/TSRA. Winds NE 5 kts. FRI...Mainly VFR. CHC MVFR/TSRA. Winds E 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JLT AVIATION...DWE
Hazardous weather outlook, Jul 26, 12:13 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1213 PM CDT TUE JUL 26 2016 MNZ041>045-047>059-061-064-065-073-WIZ014>016-271715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-RENVILLE-REDWOOD- POLK-BARRON-RUSK- 1213 PM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS WEST CENTRAL...AND CENTRAL MINNESOTA AND SPREAD SLOWLY SOUTHEAST OVERNIGHT. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY AND AGAIN SATURDAY INTO SUNDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ060-062-063-066>070-074>078-082>085-091>093-WIZ023>028-271715- HENNEPIN-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 1213 PM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY AND AGAIN SATURDAY INTO SUNDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 26, 4:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT TUE JUL 26 2016
MNZ041-262145-
DOUGLAS-
416 PM CDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DOUGLAS COUNTY...
AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CARLOS...OR
NEAR ALEXANDRIA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...CARLOS...MILTONA...GARFIELD...
BELLE RIVER AND ROSE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4596 9515 4590 9547 4598 9557 4611 9533
4611 9515
TIME...MOT...LOC 2116Z 239DEG 16KT 4598 9534
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:42 PM CDT | Special Weather Statement | MPX | Todd | 48 min |
| Jul 26, 4:58 PM CDT | Special Weather Statement | MPX | Pope | 47 min |
| Jul 26, 6:00 PM CDT | Special Weather Statement | MPX | Morrison | 45 min |
| Jul 26, 6:56 PM CDT | Special Weather Statement | MPX | Kanabec | 49 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.